Alert archive / Virginia / Flash Flood Warnings in 2017

Flash Flood Warning 18, NWS Blacksburg, VA

August 21, 2017Bedford County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 21, 2017, 5:42 PM EDT for Bedford County, Virginia. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2017, 5:42 PM EDT (21:42 UTC)
Expired
Aug 21, 2017, 7:45 PM EDT
In force
2 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Bedford County, VA

What was reported inside it

TimeReportWhereRemark
Aug 21, 5:42 PM EDTFLASH FLOOD1 Ssw Bedford, VAA SLOW MOVING THUNDERSTORM PRODUCED HEAVY DOWNPOURS WHICH CAUSED A TRIBUTARY ALONG THE SOUTH FORK OF LITTLE OTTER CREEK TO OVERFLOW ITS BANKS, CLOSING PORTIONS OF LIBERTY STREET NEAR WEST FEDERAL STREET AND JETER STREET AT WEST WASHINGTON STREET. FLOODING IS O
Aug 21, 5:42 PM EDTFLASH FLOOD2 Se Bedford, VAHEAVY DOWNPOURS WITHIN A SLOW MOVING THUNDERSTORM RESULTED IN NEARLY 2 FEET OF STANDING WATER ALONG 460 WESTBOUND NEAR THE INTERSECTION WITH HULLS STREET...CAUSED BY A BLOCKED DRAINAGE DITCH. THE FLOODING IS ONGOING AT THE TIME OF THIS REPORT...AND THE ROAD IS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.7 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1584 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

252 
WGUS51 KRNK 212142
FFWRNK
VAC019-212345-
/O.NEW.KRNK.FF.W.0018.170821T2142Z-170821T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
542 PM EDT MON AUG 21 2017

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Bedford County in south central Virginia...

* Until 745 PM EDT

* At 539 PM EDT, local law enforcement officials reported flooding 
  in Bedford with at least one creek out of its banks in the city of 
  Bedford. Additional minor flooding was already occurring in the 
  area.  Thunderstorms producing heavy rainfall have persisted over 
  the past 1 to 2 hours between Thaxton, Bedford, and Goode, 
  producing very heavy rainfall. Flash flooding is imminent.

* Some locations that will experience flooding include...
  Bedford...
  Forest...
  Goode...
  and Timberlake.

Additional rainfall amounts of 1 to 1.5 inches are possible between 
Bedford and Goode during the next hour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3714 7939 3723 7964 3739 7959 3736 7925

$$

RAB
2 follow-up statements
499 
WGUS71 KRNK 212241
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
641 PM EDT MON AUG 21 2017

VAC019-212345-
/O.CON.KRNK.FF.W.0018.000000T0000Z-170821T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bedford VA-
641 PM EDT MON AUG 21 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR 
CENTRAL BEDFORD COUNTY...

At 637 PM EDT, at 550 PM EDT...emergency management officials 
reported flash flooding within the warned area. Several streets were 
closed in Bedford due to flooding. U.S. 460 near Bedford was also 
closed due to flooding.  Tributaries to the South Fork of Little 
Otter Creek were reported to be out of their banks in more than one 
location. While the rainfall has diminished within the warned area, 
rainfall of 2 to 3 inches fell within the warned area during the 
last couple of hours. Excessive runoff will likely continue for a 
while longer.

Some locations that will experience flooding include...
Bedford...
Forest...
Goode...
and Timberlake.

Additional rainfall amounts of are expected to be less than 1/2 inch 
within the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3714 7939 3723 7964 3739 7959 3736 7925

$$

RAB
324 
WGUS71 KRNK 212342
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
742 PM EDT MON AUG 21 2017

VAC019-212351-
/O.EXP.KRNK.FF.W.0018.000000T0000Z-170821T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bedford VA-
742 PM EDT MON AUG 21 2017

...THE FLASH FLOOD WARNING FOR CENTRAL BEDFORD COUNTY WILL EXPIRE AT 
745 PM EDT...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3714 7939 3723 7964 3739 7959 3736 7925

$$

RAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 2:43 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Aug 21, 2:43 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
243 PM EDT Mon Aug 21 2017

.SYNOPSIS...
High pressure will gradually move off the Mid Atlantic coast
tonight, allowing winds to turn southerly and bring a return of
deeper moisture to the region along with a chance for showers
and thunderstorms mainly along and west of the Blue Ridge. A
cold front will pass over the area Wednesday, bringing a better
chance for showers and storms to the Appalachians and central
Mid Atlantic region.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 200 PM EDT Monday...

Surface high pressure will continue to move off the Virginia
and Carolina coast tonight. Return southwesterly flow will
maintain an influx of heat and humidity into the region. Under a
weakly capped environment this afternoon, upslope flow has
generated isolated showers and thunderstorms across the eastern
slopes of the North Carolina High Country and southwest Virginia
Blue Ridge. Some instability showers have also popped across
the piedmont. Some lack in coverage is due to the eclipse as
heating is temporarily halted. Some storms may continue into
this evening as they track east in zonal flow, but will fade
with loss of heating. Skies should be mostly clear through
midnight then high clouds will advance over the area through the
early morning hours. These high clouds should not be thick
enough to deter patchy fog from forming in mountains and river
valleys. Overnight conditions will remain muggy with lows in the
60s.

Surface high pressure will lose its influence on our weather by
Tuesday afternoon. A lee trough and southerly upslope flow may
help generate a few storms across the mountains through the
afternoon, but coverage may be limited with increase mixing
ahead of an approaching front. Any diurnal showers will fade
with loss of heating. There is a small chance that prefrontal
showers may make it to the western slopes of SE WV and SW VA by
evening, however the bulk of the showers will come with the
front Wednesday. With limited coverage of showers, abundant
sunshine and southerly flow, afternoon temperatures Tuesday will
warm into the mid to upper 80s across the mountains to the
lower 90s across the foothills and piedmont.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 230 PM EDT Monday...

Short wave crosses through the base of a broad, somewhat flat
upper trough of Monday night. This will result in a chance of
showers Tuesday night. Better upper diffluence and coverage of
precipitation will be approaching southeast West Virginia by
8AM/12Z Wednesday morning.

00Z ECMWF was bringing a pre-frontal trough and front through
southern West Virginia, Virginia and northern North Carolina on
Wednesday, with reasonable agreement from the 12Z NAM and GFS.
The earlier in the day the front crosses through, the less
instability will be available for showers and thunderstorms
until the front gets farther east. Cloud cover from ongoing
precipitation upstream Wednesday morning will also limit
instability in the mountains. Higher probability of showers and
thunderstorms Tuesday night and Wednesday will remain over the
mountains due to the west wind that will be in place ahead of
the front. By Wednesday evening the focus will shift to the
piedmont of Virginia and North Carolina.

The front and deeper moisture may be slow to exit southern
Virginia and northern North Carolina. Clearing in those
locations may not occur until late Thursday.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 130 PM EDT Monday...

Deeper upper trof develops in the eastern United States with
the Canadian, ECMWF, and GFS showing another strong short
wave/potential upper low re-enforcing the trof over the Great
Lakes on Monday.

For the Mid Atlantic region the primary long wave trof axis
will cross through the area on Friday. Then not much recover in
500 MB heights through Monday. By Friday morning 850MB
temperatures are down to around +12. At the surface a large high
passes through the Great Lakes on Friday, then wedges down the
east side of the Appalachians on Saturday through Monday.
Surface dew points and precipitable water values also drop by
Friday, down under an inch for precipitable water and into the
50s for dew points.

Saturday, Sunday and Monday some trapped or return low level
moisture in the northwest North Carolina mountains, spreading
north, west of the Appalachians each consecutive day. Sunday
also has the potential for scattered to broken mid and high
clouds along with the passage of a warm front from the west.
Will keep the forecast dry Friday and Friday night with below
normal temperatures through Sunday.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
As of 120 PM EDT Monday...

Surface high pressure will slide off the VA/NC/SC this
afternoon, then further out to sea on Tuesday. Return
southwesterly flow will continue to bring in more heat and
humidity. Upslope flow and afternoon instabilities may produce
scattered showers and thunderstorms along the Blue Ridge this
afternoon. The highest chance for afternoon convection will be
along the eastern slopes of the northwest North Carolina Blue
Ridge. Convection activity and coverage may be less this
afternoon as the solar eclipse will reduce heating for a few
hours. Any convection lingering past the eclipse will fade with
loss of heating this evening. Clearing this evening will likely
lead to fog forming in mountain and river valleys. Outside of
any fog formation, high confidence in VFR conditions prevailing
through the period.

Extended Aviation Discussion...

Moisture will continue to increase on Tuesday as high pressure
moves farther offshore ahead of another cold front that will
arrive from the northwest Wednesday. This will again lead to
more afternoon clouds and isolated convection across the
mountains Tuesday afternoon but overall VFR at this point.
Better potential for sub- VFR will come Wednesday when more
widespread showers and storms arrive with the next cold front.
Flying conditions should slowly improve behind the passing cold
front on Thursday although sub-VFR cigs may linger across
southern/western sections a while longer.

&&

.EQUIPMENT...
As of 930 AM EDT Monday...

KFCX doppler radar is expected to be back in operations as early
as Wednesday evening (Aug 23rd). Technicians have replaced the
bull gear and are reassembling the radar today and tomorrow
with calibration worked on Wednesday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...RCS
EQUIPMENT...RCS
Hazardous weather outlook, Aug 21, 3:27 AM EDT, 14 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
327 AM EDT Mon Aug 21 2017

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-220730-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
327 AM EDT Mon Aug 21 2017

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 21, 3:01 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
301 PM EDT MON AUG 21 2017

VAZ035-211945-
Amherst-
301 PM EDT MON AUG 21 2017

...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL AMHERST COUNTY...

At 300 PM EDT, a strong thunderstorm was located over Forks Of
Buffalo, moving southeast at 5 mph.

Winds in excess of 30 mph are possible with this storm. Heavy
downpours and occasional cloud to ground lightning can be expected.

Locations impacted include...
Amherst...
Forks Of Buffalo...
Clifford...
Pleasant View...
and Falconerville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3774 7906 3773 7907 3771 7906 3770 7903
      3771 7902 3770 7901 3770 7899 3768 7898
      3768 7897 3767 7897 3760 7893 3745 7911
      3764 7928 3777 7912
TIME...MOT...LOC 1900Z 314DEG 5KT 3766 7914

Loconto
Special weather statement, Aug 21, 3:30 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
330 PM EDT MON AUG 21 2017

VAZ032-033-043-212015-
Henry-Franklin-Patrick-
330 PM EDT MON AUG 21 2017

...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN HENRY...SOUTHWESTERN FRANKLIN AND NORTHEASTERN PATRICK
COUNTIES...

At 329 PM EDT, a strong thunderstorm was located over Fairy Stone
State Park, moving southeast at 5 mph.

Winds in excess of 30 mph are possible with this storm. Heavy
downpours along with occasional cloud to ground lightning can also
be expected.

Locations impacted include...
Bassett...
Sanville...
Endicott...
Philpott Dam...
and Fairy Stone State Park.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3684 8022 3692 8010 3680 7990 3668 8012
TIME...MOT...LOC 1929Z 328DEG 6KT 3683 8011

Loconto
Special weather statement, Aug 21, 3:36 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
336 PM EDT MON AUG 21 2017

NCZ019-212030-
Wilkes-
336 PM EDT MON AUG 21 2017

...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL WILKES COUNTY...

At 335 PM EDT, a strong thunderstorm was located over Cricket. the
storm is nearly stationary.

Winds in excess of 40 mph are possible with this storm. Occasional
cloud to ground lightning and heavy downpours can be expected.

Locations impacted include...
North Wilkesboro...
Wilkesboro...
Boomer...
Mulberry...
and Wilkesboro Reservoir.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3611 8106 3605 8127 3622 8142 3633 8112
TIME...MOT...LOC 1935Z 155DEG 2KT 3616 8121

Loconto
Special weather statement, Aug 21, 4:04 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
404 PM EDT MON AUG 21 2017

VAZ046-047-212100-
Buckingham-Appomattox-
404 PM EDT MON AUG 21 2017

...A STRONG THUNDERSTORM WILL AFFECT
NORTH CENTRAL APPOMATTOX AND WEST CENTRAL BUCKINGHAM COUNTIES...

At 403 PM EDT, a strong thunderstorm was located over Bent Creek,
moving east at 5 mph.

Winds in excess of 30 mph are possible with this storm. Heavy
downpours and occasional cloud to ground lightning can be expected.

Locations impacted include...
Bent Creek...
Wingina...
Tower Hill...
and Oakville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3750 7865 3743 7888 3751 7890 3752 7889
      3753 7889 3754 7886 3754 7882 3756 7882
      3757 7881 3759 7883 3760 7881 3762 7882
      3764 7875 3763 7872 3765 7870
TIME...MOT...LOC 2003Z 249DEG 6KT 3752 7881

Loconto
Special weather statement, Aug 21, 4:30 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
430 PM EDT MON AUG 21 2017

VAZ034-212115-
Bedford-
430 PM EDT MON AUG 21 2017

...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL BEDFORD COUNTY...

At 429 PM EDT, a strong thunderstorm was located over Thaxton, moving
east at 10 mph.

Wind gusts up to 40 mph are possible with this storm. Heavy
downpours and occasional cloud to ground lightning can be expected.

Locations impacted include...
Bedford...
Montvale...
Huddleston...
Thaxton...
and Chamblissburg.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3727 7979 3744 7973 3741 7939 3715 7948
TIME...MOT...LOC 2029Z 286DEG 8KT 3734 7968

Loconto
Special weather statement, Aug 21, 5:14 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
514 PM EDT MON AUG 21 2017

VAZ034-045-212215-
Campbell-Bedford-
514 PM EDT MON AUG 21 2017

...A STRONG THUNDERSTORM WILL AFFECT WESTERN CAMPBELL AND BEDFORD
COUNTIES THROUGH 615 PM EDT...

At 512 PM EDT, a strong thunderstorm was located near Bedford, moving
east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm. Frequent cloud-to-ground lightning and very heavy rainfall
can also be expected, especially along U.S. 460 between Bedford and
Timberlake.

Locations impacted include...
Bedford...
Altavista...
Evington...
Rustburg...
and Forest.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3708 7918 3709 7920 3711 7920 3712 7921
      3711 7922 3710 7922 3710 7924 3712 7924
      3713 7925 3711 7927 3725 7965 3740 7958
      3731 7910
TIME...MOT...LOC 2112Z 288DEG 11KT 3727 7950

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 2:22 PM EDTSpecial Weather StatementRNKFloyd38 min
Aug 21, 3:01 PM EDTSpecial Weather StatementRNKAmherst44 min
Aug 21, 3:24 PM EDTAreal Flood AdvisoryRNKAmherst111 min
Aug 21, 3:30 PM EDTSpecial Weather StatementRNKHenry45 min
Aug 21, 4:04 PM EDTSpecial Weather StatementRNKAppomattox56 min
Aug 21, 4:30 PM EDTSpecial Weather StatementRNKBedford45 min
Aug 21, 5:14 PM EDTSpecial Weather StatementRNKBedford61 min
Aug 21, 5:23 PM EDTAreal Flood AdvisoryRNKBedford3 hr
Aug 21, 5:56 PM EDTSpecial Weather StatementRNKBuckingham64 min
Aug 21, 6:34 PM EDTSpecial Weather StatementRNKBedford41 min
Aug 21, 7:09 PM EDTSpecial Weather StatementRNKMontgomery51 min
Aug 21, 7:12 PM EDTSpecial Weather StatementRNKCity of Salem33 min
Aug 21, 7:52 PM EDTSpecial Weather StatementRNKCity of Radford53 min

Nearby

Flash Flood Warnings in Virginia, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.